Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 26, NWS Green Bay, WI

May 16, 2017Lincoln County, Marathon County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at May 16, 2017, 8:47 PM CDT for Lincoln County, Marathon County, Wisconsin. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2017, 8:47 PM CDT (01:47 UTC)
Expired
May 16, 2017, 9:45 PM CDT
In force
58 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Lincoln County, WI, Marathon County, WI

The radar

The Green Bay radar (KGRB), 166 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 9:47 PM CDTHAIL 15 N Wausau, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 4:02 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2017-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 234 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2017-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
234 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1926 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted.

327 
WUUS53 KGRB 170147
SVRGRB
WIC069-073-170245-
/O.NEW.KGRB.SV.W.0026.170517T0147Z-170517T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
847 PM CDT TUE MAY 16 2017

The National Weather Service in Green Bay has issued a

* Severe Thunderstorm Warning for...
  Southern Lincoln County in north central Wisconsin...
  Northern Marathon County in central Wisconsin...

* Until 945 PM CDT.

* At 847 PM CDT, severe thunderstorms were located along a line
  extending from 8 miles south of New Wood Wildlife Area to near
  Abbotsford, moving east at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Severe thunderstorms will be near,
  Merrill and Council Grounds State Park around 905 PM CDT. 
  Wausau and Rib Mountain around 945 PM CDT. 

Other locations impacted by these severe thunderstorms include Edgar,
Dudley, Little Chicago, Hamburg, Otis, Rib Falls, Colby, Brokaw, Rib
Mountain State Park and Doering.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 1000 PM CDT for central and
north central Wisconsin.

LAT...LON 4503 9031 4504 9020 4512 9020 4512 9004
      4533 9005 4535 9004 4534 8943 4489 8942
      4488 9032
TIME...MOT...LOC 0147Z 258DEG 29KT 4518 8994 4496 9037 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

Kurimski
3 follow-up statements
686 
WWUS53 KGRB 170202
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
902 PM CDT TUE MAY 16 2017

WIC069-073-170245-
/O.CON.KGRB.SV.W.0026.000000T0000Z-170517T0245Z/
Lincoln WI-Marathon WI-
902 PM CDT TUE MAY 16 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHERN LINCOLN AND NORTHERN MARATHON COUNTIES...

At 902 PM CDT, a severe thunderstorm was located 9 miles east of
Dorchester, or 11 miles southeast of Medford, moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

This severe storm will be near...
  Merrill and Council Grounds State Park around 940 PM CDT. 

Other locations impacted by this severe thunderstorm include Edgar,
Dudley, Little Chicago, Hamburg, Otis, Rib Falls, Colby, Brokaw, Rib
Mountain State Park and Doering.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 1000 PM CDT for central and
north central Wisconsin.

LAT...LON 4512 9020 4512 9004 4533 9005 4535 9004
      4534 8943 4489 8942 4488 9032 4503 9031
      4504 9020
TIME...MOT...LOC 0202Z 263DEG 30KT 4505 9016 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

Kurimski
637 
WWUS53 KGRB 170214
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
914 PM CDT TUE MAY 16 2017

WIC069-073-170245-
/O.CON.KGRB.SV.W.0026.000000T0000Z-170517T0245Z/
Lincoln WI-Marathon WI-
914 PM CDT TUE MAY 16 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHERN LINCOLN AND NORTHERN MARATHON COUNTIES...

At 914 PM CDT, severe thunderstorms were located along a line
extending from 12 miles south of New Wood Wildlife Area to 10 miles
east of Abbotsford, moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

These severe storms will be near...
  Merrill and Council Grounds State Park around 935 PM CDT. 
  Wausau and Rib Mountain around 945 PM CDT. 

Other locations impacted by these severe thunderstorms include
Glandon, Edgar, Dudley, Little Chicago, Schofield, Hamburg,
Nutterville, Poniatowski, Otis and Athens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 1000 PM CDT for central and
north central Wisconsin.

LAT...LON 4512 9020 4512 9004 4533 9005 4535 9004
      4534 8943 4489 8942 4488 9020 4496 9021
      4504 9020
TIME...MOT...LOC 0214Z 273DEG 31KT 4513 8999 4494 9009 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

Kurimski
944 
WWUS53 KGRB 170231
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
931 PM CDT TUE MAY 16 2017

WIC069-073-170245-
/O.CON.KGRB.SV.W.0026.000000T0000Z-170517T0245Z/
Lincoln WI-Marathon WI-
931 PM CDT TUE MAY 16 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHERN LINCOLN AND NORTHEASTERN MARATHON COUNTIES...

At 931 PM CDT, severe thunderstorms were located along a line
extending from near Council Grounds State Park to 9 miles west of Rib
Mountain, moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

These severe storms will be near...
  Merrill and Council Grounds State Park around 935 PM CDT. 
  Wausau, Weston and Rib Mountain around 945 PM CDT. 

Other locations impacted by these severe thunderstorms include
Glandon, Edgar, Dudley, Little Chicago, Schofield, Hamburg,
Nutterville, Poniatowski, Otis and Rib Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 1000 PM CDT for central and
north central Wisconsin.

LAT...LON 4512 9004 4533 9005 4535 9004 4534 8943
      4489 8942 4489 9007 4502 9007
TIME...MOT...LOC 0231Z 273DEG 31KT 4512 8976 4493 8987 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

Kurimski

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 7:09 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, May 16, 7:09 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
709 PM CDT Tue May 16 2017

Updated aviation portion for 00Z TAF issuance
and new information added to update section

.UPDATE...
Issued at 703 PM CDT Tue May 16 2017

Cluster of intense/severe storms from northwest Wisconsin tracking
toward the NW part of the forecast area. Storms will pose a threat
of hail, wind, and tornadoes, especially with surface boundary
across that area.

Also watching an MCS heading out of NE/western IA that could
affect east-central Wisconsin after midnight. That is if northwest
Wisconsin storms do not drop southeast into that area first.
&&

.SHORT TERM...Tonight and Wednesday
Issued at 301 PM CDT Tue May 16 2017

Several rounds of showers and thunderstorms expected for the
remainder of the afternoon through Wednesday. First round of
showers and thunderstorms moving across central Wisconsin
this afternoon. These storms were producing locally heavy rain and
frequent lightning. Marshfield was down to 1/2 mile in heavy rain
a little while ago. This round of showers and thunderstorms should
stay mainly north and west of the Fox Valley this afternoon.

Attention then turns to more convection developing along a cold
front west of the area this afternoon. Convection should develop
along the front and then move into central and north-central
Wisconsin this evening. Enough shear present to provide a small
risk of severe weather. Somewhat concerned that convection
this afternoon could limit severe potential, but think some
destabilization can be anticipated late this afternoon and
early this evening to continue the risk.

Another round of showers and thunderstorms is expected to
develop west of the area later tonight and move across
central and north-central after midnight. Most of the
shower and thunderstorm activity should stay north and
west of the Fox Valley.

Attention then turns to Wednesday where there is a slight risk
of severe thunderstorm. Some of these storms could become severe
with damaging winds and large hail. There is some uncertainty
due to cloud cover and ongoing convection Wednesday morning, but
greatest risk of severe thunderstorms would be across northeast
and east-central Wisconsin. Highs on Wednesday will be tricky
depending on cloud cover and rain, ranging from the lower to
middle 60s far north to the upper 70s far east.

.LONG TERM...Wednesday Night Through Tuesday
Issued at 301 PM CDT Tue May 16 2017

Models are in general agreement with the overall mean flow into
early next week. The initial shortwave trough will continue to
lift northeast through the Great Lakes Wednesday night/Thursday
and bring additional showers/thunderstorms to northeast WI. An
upstream shortwave trough is then expected to settle over the
central Rockies late week before lifting north-northeast through
the Upper MS Valley this weekend and bringing the next chance for
precipitation to the forecast area. The unsettled weather pattern
persists into early next week as another shortwave trough/cold
front sweeps into the Great Lakes around Tuesday. Temperatures
will take a nosedive starting on Thursday and remain cool through
Saturday before readings get closer to normal early next week.

Wednesday night looks wet, plain and simple as the surface low/
cold front and mid-level shortwave trough moves into the western
Great Lakes. Instability is moderately-strong initially with Capes
in the 1000-1500 J/KG range and LI's in the -3 to -8 range in the
evening. SPC's marginal/slight risk of severe thunderstorms still
looks valid based on these parameters. There will also be plenty
of moisture available with dew points in the 50s to lower 60s and
PW values in the 1.00-1.50" range, thus localized heavy rainfall
does exist Wednesday night. The higher rain potential would be
along and left of the track of the surface low, which right now
would be across central WI. Thus, north-central WI would see the
higher QPF values. Min temperatures may be tricky depending on how
fast the cold front shifts east. The NAM is farthest east and
seems too quick with the surface low lifting northeast along the
boundary. Prefer the milder readings with upper 40s to lower 50s
north-central, upper 50s to lower 60s east-central WI.

The surface low quickly exits the region Thursday morning dragging
the cold front across the rest of WI by Thursday afternoon.
Showers are a good bet Thursday morning (especially north) until
the frontal passage occurs, then drier/more stable air mass begins
to advect into the area. The biggest change will be temperatures
as readings fall behind the front into the 40s north, 50s south by
late afternoon.

As an area of high pressure sinks south into northern sections of
North Dakota and Minnesota Thursday night, skies will clear and
temperatures will drop accordingly. Depending on wind speeds,
there is a possibility of frost across the north as min
temperatures fall into the lower 30s. Even central WI is
vulnerable with middle 30s, however some clouds may start to
return toward daybreak which would limit the frost threat. This
area of high pressure moves east across northern sections of the
Great Lakes on Friday, but clouds will already be starting to
increase in advance of the next weather system pushing across the
central/southern Rockies. In fact, the CMC already brings light
rain into the southern half of WI Friday afternoon. For now, will
thicken the clouds and bring a small pop into at least central WI
for later on Friday. Coolest temperatures of the extended forecast
will be on Friday with readings in the lower 50s near Lake MI,
middle to upper 50s elsewhere.

As this mid-level shortwave trough lifts northeast into the Plains
Friday night into Saturday, low pressure and its associated cold
front will also move northeast across the Upper MS Valley/Midwest
and bring showers/possible thunderstorms to northeast WI. The
higher pops would occur on Saturday as the cold front pushes
toward WI. Instability is rather weak with this system, thus a
severe threat appears minimal at this time. The gulf is open,
however, thus locally heavy rain cannot be ruled out. Temperatures
to remain below normal, though not as cool as Thursday
night/Friday. Look for max temperatures on Saturday to range from
the middle to upper 50s north/lakeside, upper 50s to lower 60s
south.

The showers would then continue through Saturday night as the cold
front moves across WI and the surface low tracks northeast into
Ontario. Models are having timing issues as to how fast this
system will pull away from Wisconsin as we head into Sunday. The
ECMWF is actually the fastest with the clearing trend, whereas the
CMC holds precipitation chances into Monday. Too much uncertainty
to simply go dry, thus have left small chance pops in the forecast
on Sunday. Temperatures will edge higher with readings in the
upper 50s north-central, lower to middle 60s south.

After a brief respite Sunday night/Monday, precipitation chances
return again by Tuesday as the next mid-level shortwave trough/
surface cold front sweeps into the western Great Lakes.
Temperatures will continue to edge higher with readings Monday and
Tuesday just a bit below normal.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 703 PM CDT Tue May 16 2017

Thunderstorms will be the main aviation forecast concern during
the period. Low ceilings may also work into the north later
tonight.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE.........Skowronski
SHORT TERM.....Eckberg
LONG TERM......Kallas
AVIATION.......Skowronski
Hazardous weather outlook, May 16, 2:47 PM CDT, 6 hours before
Hazardous Weather Outlook
National Weather Service Green Bay WI
247 PM CDT Tue May 16 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-172000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
247 PM CDT Tue May 16 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Rest of the afternoon and tonight

Scattered thunderstorms are expected at times for the remainder of
the afternoon and tonight, mainly north and west of the Fox Valley.
A few of the thunderstorms could become strong or severe with
damaging winds and large hail. Locally heavy rainfall is also
possible with the stronger storms.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Periods of thunderstorms are expected Wednesday and Wednesday
night. Some of the storms could become severe with damaging winds
and large hail south of a Rhinelander to Florence line.

Additional thunderstorms are possible Thursday morning and again
Friday night into the weekend. It too early to determine the
severe weather threat at this time. Heavy rainfall is also
possible over far north central Wisconsin Wednesday and Wednesday
night. There is also a potential for heavy rain late Friday night
into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon and tonight.

LMZ521-522-541>543-172000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
247 PM CDT Tue May 16 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Increasing south winds and building waves will lead to hazardous
conditions tonight on Lake Michigan. There is a small chance of
thunderstorms late tonight that may pose a hazard to mariners.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

There is a chance for thunderstorms Wednesday through Thursday
afternoon and over the weekend. Some of the storms on Wednesday
into Wednesday night may pose a significant hazard to mariners
with large hail and strong winds.

Winds and waves hazardous to small craft are possible Wednesday
into Thursday. Dense fog could pose a hazard to boaters at times
Wednesday into Wednesday night.

Eckberg/Kallas

In the hours before

Special weather statement, May 16, 6:46 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Green Bay WI
646 PM CDT Tue May 16 2017

WIZ005-010-018-170100-
Vilas-Oneida-Lincoln-
646 PM CDT Tue May 16 2017

...STRONG TO SEVERE THUNDERSTORMS APPROACHING NORTH-CENTRAL
WISCONSIN EARLY THIS EVENING...

Strong to severe thunderstorms were occurring across west-central
and northwest Wisconsin early this evening. The leading edge of
the strong to severe thunderstorms extended from near Ladysmith
to Ashland. The thunderstorms were moving to the east around
45 mph.

The thunderstorms are expected to arrive across western sections
of Vilas, Oneida and Lincoln Counties around 730 pm, then across
each county by 845 pm. Some of the storms could be strong to
severe with damaging winds, large hail and possibly a tornado.
If you have plans this evening, stay tuned to later statements
and possible warnings from the National Weather Service. If storms
approach your area, seek safe shelter until the storms pass.

Eckberg
Local storm report, May 16, 8:23 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
823 PM CDT TUE MAY 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             1 W TOMAHAWK            45.46N 89.75W
05/16/2017  M0.88 INCH       LINCOLN            WI   STORM CHASER

            NICKEL SIZED HAIL ON HIGHWAY 86 JUST WEST OF TOMAHAWK.

&&

KLB
Local storm report, May 16, 8:24 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
824 PM CDT TUE MAY 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND GST     1 W TOMAHAWK            45.46N 89.75W
05/16/2017  E50 MPH          LINCOLN            WI   STORM CHASER

            ESTIMATED 50 MPH WIND GUSTS.

&&

KLB
Local storm report, May 16, 8:36 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
836 PM CDT TUE MAY 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 PM     TSTM WND DMG     IRMA                    45.34N 89.66W
05/16/2017                   LINCOLN            WI   STORM CHASER

            TREE DOWN ON HIGHWAY 51 SOUTHBOUND. SOUTH OF TOMAHAWK
            NEAR IRMA. TIME ESTIMATED BY RADAR.

&&

KLB
Local storm report, May 16, 8:38 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
838 PM CDT TUE MAY 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             3 E RHINELANDER         45.63N 89.35W
05/16/2017  E0.88 INCH       ONEIDA             WI   LAW ENFORCEMENT

0820 PM     TSTM WND DMG     IRMA                    45.34N 89.66W
05/16/2017                   LINCOLN            WI   PUBLIC

            A COUPLE TREES DOWN NEAR HWY 51.

&&
Special weather statement, May 16, 8:38 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Green Bay WI
838 PM CDT TUE MAY 16 2017

WIZ030-170230-
Marathon WI-
838 PM CDT TUE MAY 16 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARATHON COUNTY
UNTIL 930 PM CDT...

At 838 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles east of Medford to near Owen. Movement
was east at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Abbotsford around 910 PM CDT.

Other locations impacted by these storms include Edgar, Cherokee,
Little Chicago, March Rapids, Hamburg, Poniatowski, Athens, Gad, Rib
Falls and Fenwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A tornado watch remains in effect until 1000 PM CDT for central and
north central Wisconsin.

LAT...LON 4503 9031 4504 9020 4512 9020 4512 8938
      4480 9002 4484 9032
TIME...MOT...LOC 0138Z 271DEG 19KT 4514 9010 4493 9052

Kurimski

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:09 PM CDTSevere Thunderstorm WarningGRBLincoln51 min
May 16, 7:15 PM CDTSevere Thunderstorm WarningGRBOneida75 min
May 16, 7:43 PM CDTTornado WarningGRBLincoln47 min
May 16, 8:22 PM CDTTornado WarningGRBLanglade, Lincoln38 min
May 16, 8:31 PM CDTSevere Thunderstorm WarningGRBFlorence, Forest, Oneida44 min
May 16, 8:38 PM CDTSpecial Weather StatementGRBMarathon52 min
May 16, 9:43 PM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln, Marathon, Shawano47 min
May 16, 11:48 PM CDTSpecial Weather StatementGRBPortage, Shawano, Waupaca42 min
May 17, 12:06 AM CDTSpecial Weather StatementGRBMenominee, Shawano, Waupaca39 min
May 17, 12:31 AM CDTSpecial Weather StatementGRBPortage, Wood44 min
May 17, 2:01 AM CDTSpecial Weather StatementGRBMarathon, Portage, Shawano, Waupaca, Waushara, Wood89 min
May 17, 3:02 AM CDTSpecial Weather StatementGRBWaupaca28 min
May 17, 1:20 PM CDTSpecial Weather StatementGRBMarathon, Wood55 min
May 17, 1:46 PM CDTSevere Thunderstorm WarningGRBMarathon, Portage, Wood44 min
May 17, 2:05 PM CDTSpecial Weather StatementGRBWood40 min
May 17, 2:23 PM CDTSevere Thunderstorm WarningGRBLincoln, Marathon40 min
May 17, 2:44 PM CDTSpecial Weather StatementGRBMenominee, Portage61 min
May 17, 3:17 PM CDTSpecial Weather StatementGRBPortage58 min
May 17, 3:26 PM CDTSevere Thunderstorm WarningGRBForest, Langlade, Oneida, Vilas49 min
May 17, 3:43 PM CDTSpecial Weather StatementGRBMenominee62 min
May 17, 3:49 PM CDTSevere Thunderstorm WarningGRBLanglade, Menominee, Shawano41 min
May 17, 4:00 PM CDTSevere Thunderstorm WarningGRBFlorence18 min
May 17, 4:10 PM CDTSevere Thunderstorm WarningGRBWinnebago20 min
May 17, 4:50 PM CDTSpecial Weather StatementGRBMarinette40 min
May 17, 5:10 PM CDTSpecial Weather StatementGRBMarinette50 min
May 17, 6:05 PM CDTSevere Thunderstorm WarningGRBWood55 min
May 17, 6:23 PM CDTSevere Thunderstorm WarningGRBMarathon, Wood67 min
May 17, 6:57 PM CDTSevere Thunderstorm WarningGRBMarathon, Portage, Wood63 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.